Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 172, NWS Amarillo, TX

July 25, 2012Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 25, 2012, 8:08 PM CDT for Texas County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2012, 8:08 PM CDT (01:08 UTC)
Expired
Jul 25, 2012, 9:05 PM CDT
In force
57 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Texas County, OK

The radar

The Amarillo radar (KAMA), 162 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
3099 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-116 m²/s²
0-3 km storm-relative helicity
-93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WUUS54 KAMA 260108
SVRAMA
OKC139-260215-
/O.NEW.KAMA.SV.W.0172.120726T0108Z-120726T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
808 PM CDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA

* UNTIL 915 PM CDT

* AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES NORTH OF GOODWELL...OR ABOUT 7 MILES WEST OF
  GUYMON...MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GUYMON...
  GOODWELL...
  OPTIMA...
  HARDESTY...
  ADAMS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM
THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3676 10101 3651 10101 3651 10172 3663 10181
      3682 10158
TIME...MOT...LOC 0108Z 303DEG 6KT 3668 10160

$$

JC
3 follow-up statements
840 
WWUS54 KAMA 260128
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
828 PM CDT WED JUL 25 2012

OKC139-260215-
/O.CON.KAMA.SV.W.0172.000000T0000Z-120726T0215Z/
TEXAS OK-
828 PM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN TEXAS COUNTY...

AT 827 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GOODWELL...OR 10 MILES SOUTHWEST OF GUYMON...MOVING
SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GUYMON 
AND HARDESTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3676 10101 3651 10101 3651 10172 3663 10181
      3677 10164
TIME...MOT...LOC 0127Z 343DEG 6KT 3661 10163

$$

JC
881 
WWUS54 KAMA 260146
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
846 PM CDT WED JUL 25 2012

OKC139-260215-
/O.CON.KAMA.SV.W.0172.000000T0000Z-120726T0215Z/
TEXAS OK-
846 PM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTH CENTRAL TEXAS COUNTY...

AT 845 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GOODWELL...OR 12 MILES SOUTHWEST OF GUYMON...MOVING
SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3661 10173 3666 10167 3665 10128 3651 10125
      3651 10172
TIME...MOT...LOC 0145Z 351DEG 10KT 3656 10164

$$

JC
289 
WWUS54 KAMA 260205
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
905 PM CDT WED JUL 25 2012

OKC139-260215-
/O.CAN.KAMA.SV.W.0172.000000T0000Z-120726T0215Z/
TEXAS OK-
905 PM CDT WED JUL 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TEXAS COUNTY IS
CANCELLED...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3661 10173 3666 10167 3665 10128 3651 10125
      3651 10172
TIME...MOT...LOC 0205Z 351DEG 10KT 3651 10163

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:36 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 25, 6:36 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT WED JUL 25 2012

.AVIATION...
FOR THE 00Z KAMA TAF...BIGGEST CONCERN WILL BE THE TIMING AND IMPACT OF
TSRA. THERE IS AT LEAST A SLIGHT CHANCE OF TSRA THROUGH THE ENTIRE
TAF PERIOD...BUT THINK THE HIGHEST RISK WILL BE NOW THROUGH THE
ARRIVAL OF THE COLD FRONT...WHICH SHOULD BE AROUND 09Z.
ADDITIONALLY...INSTABILITY LOOKS TO DECREASE AFTER SUNSET...SO
BETWEEN 03 AND 09Z...MUCH OF THE ACTIVITY MAY BE MORE SHRA THAN TSRA.
THERE IS A POTENTIAL FOR REDEVELOPMENT BEHIND THE FRONT AFTER
12Z...BUT COVERAGE WILL BE ISOLATED SO WILL NOT MENTION IN THE TAFS
FOR NOW. WITH ANY STORMS THAT DEVELOP...VRB AND GUSTY WINDS AS WELL
AS MVFR VISIBILITIES ARE POSSIBLE.

FOR THE 00Z KGUY AND KDHT TAFS...THE COLD FRONT IS NEARLY ON TOP OF
BOTH TAF SITES. THUS...EXPECT THE HIGHEST RISK OF TSRA TO BE FROM NOW
THROUGH 06Z...WHEN THE FRONT SHOULD BE WELL SOUTH OF THE SITES. THERE
IS THE POTENTIAL THAT ISOLATED TSRA COULD REDEVELOP BEHIND THE
FRONT...BUT COVERAGE WILL BE VERY LIMITED...SO WILL NOT MENTION IN
THE TAFS FOR NOW. WITH ANY STORMS THAT DEVELOP...VRB AND GUSTY WINDS
AS WELL AS MVFR VISIBILITIES ARE POSSIBLE.

JOHNSON
&&

.PREV DISCUSSION... /ISSUED 314 PM CDT WED JUL 25 2012/

DISCUSSION...
A COLD FRONT IS POISED TO MOVE ACROSS THE PANHANDLES OVER THE NEXT 30 HOURS.
CURRENT SURFACE OBS SHOWS THE FRONT STRETCHED FROM DODGE CITY...KANSAS
TO EVA...OKLAHOMA TO AMISTAD...NEW MEXICO. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND AHEAD OF THE
FRONT THIS EVENING. WHILE THE SEVERE THREAT REMAINS LOW...AN ISOLATED
SEVERE STORM...WITH WIND GUSTS UP TO 60 MPH...CAN'T BE RULED
OUT. THERE IS ALSO A POTENTIAL FOR LOCALLY HEAVY DOWNPOURS DUE TO
MODEST PWATS VALUES OF 1.10 TO 1.35 AND MBE VELOCITIES OF 5 TO 10
KTS. THE MAIN TIMING FOR THIS LOCALLY HEAVY RAIN IS FROM 6 PM
WEDNESDAY TO 6 AM THURSDAY WITH ISOLATED TOTALS NEAR 2 INCHES
POSSIBLE. MODEL SOLUTIONS AGREE ON A BRIEF REPRIEVE FROM SHOWERS AND
THUNDERSTORMS THURSDAY MORNING UNTIL MIDDAY. BY THIS POINT THE FRONT
WILL BE THROUGH MOST OF THE PANHANDLES WITH THE SOUTHERN MOST
COUNTIES OF THE CWA STILL HAVING RAIN CHANCES INTO THURSDAY
AFTERNOON. PWAT AND MBE VELOCITY VALUES REMAIN SIMILAR FOR THIS TIME
FRAME SO THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE FOR THE SOUTHERN
TIER OF COUNTIES. BY THURSDAY NIGHT THE FRONT SHOULD BE COMPLETELY
THROUGH THE AREA...REFLECTING THE FASTER NAM SOLUTION. BY FRIDAY
MORNING THE UPPER RIDGE BUILDS BACK TO PUT A STOP TO RAIN CHANCES
THROUGH THE BETTER PART OF NEXT WEEK. MEXMOS VALUES STILL SEEM LOW
FOR THE HIGH TEMPERATURES UNDER THE RIDGE SO STUCK WITH THE ECMWF MAX
TEMPS FOR THIS TIME FRAME.

FIRE WEATHER...
NO ELEVATED FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS. A COLD
FRONT MOVING THROUGH THE PANHANDLES OVER THE NEXT 30 HOURS WILL
PROVIDE RAIN CHANCES AND A WIND SHIFT TO THE NORTH-NORTHWEST. HOWEVER
WIDESPREAD WETTING RAINS ARE NOT EXPECTED WITH THIS SYSTEM. WINDS
WILL TURN BACK TO THE SOUTH BY THE WEEKEND.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/16
Hazardous weather outlook, Jul 25, 3:13 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
313 PM CDT WED JUL 25 2012

OKZ001>003-TXZ001>020-260815-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
313 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. FEW STORMS MAY
BECOME STRONG AND AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. THE
PRIMARY SEVERE THREAT WILL BE A BRIEF WIND GUST UP TO 60 MPH. SMALL
HAIL AND LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. THE MAIN
THREAT AREA WILL BE ALONG AND SOUTHEAST OF HIGHWAY 54.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STORMS FROM WEDNESDAY NIGHT ARE EXPECTED TO PERSIST INTO THE EARLY
MORNING HOURS THURSDAY. HOWEVER THE SEVERE THREAT SHOULD SUBSIDE WITH
LOCALLY HEAVY DOWNPOURS BEING THE MAIN CONCERN. THESE STORMS SHOULD
DIMINISH BY 6 AM.

EARLY THURSDAY AFTERNOON...ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE
MAINLY ALONG AND SOUTH OF I-40. A FEW STORMS MAY BECOME STRONG...WITH
GUSTY WINDS TO AROUND 50 MPH...SMALL HAIL...AND LOCALLY HEAVY
RAINFALL. THESE STORMS SHOULD END LATE THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 25, 5:41 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
541 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND GST     1 N BOYS RANCH          35.53N 102.25W
07/25/2012  M59 MPH          OLDHAM             TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1200593

SFJ
Special weather statement, Jul 25, 6:18 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT WED JUL 25 2012

TXZ005-010-260000-
HEMPHILL TX-LIPSCOMB TX-
618 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR LIPSCOMB AND HEMPHILL
COUNTIES.

AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF GLAZIER...OR
ABOUT 12 MILES SOUTHWEST OF LIPSCOMB...AND A STRONG THUNDERSTORM
OVER FOLLETT...BOTH MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

INTENSE LIGHTNING IS REPORTED WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. TRY TO
UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM
APPROACHES.

JC
Special weather statement, Jul 25, 6:36 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT WED JUL 25 2012

OKZ002-260015-
TEXAS OK-
636 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR TEXAS COUNTY.

AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF OPTIMA...OR
ABOUT 10 MILES NORTHEAST OF GUYMON...AND A STRONG THUNDERSTORM JUST
SOUTHWEST OF HOUGH...BOTH MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. AVOID NORMAL FLOOD PRONE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT.

INTENSE LIGHTNING IS REPORTED WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. TRY TO
UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM
APPROACHES.

JC
Special weather statement, Jul 25, 6:48 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
648 PM CDT WED JUL 25 2012

OKZ001-260030-
CIMARRON OK-
648 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR CIMARRON COUNTY.

AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 4 MILES NORTHEAST OF BOISE CITY...
MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. TRY TO
UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM
APPROACHES.

JC
Special weather statement, Jul 25, 7:07 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
707 PM CDT WED JUL 25 2012

TXZ005-010-260045-
HEMPHILL TX-LIPSCOMB TX-
707 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR LIPSCOMB AND HEMPHILL
COUNTIES.

AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF GLAZIER...OR
ABOUT 13 MILES NORTH OF CANADIAN...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. AVOID NORMAL FLOOD PRONE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. TRY TO
UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM
APPROACHES.

JC
Special weather statement, Jul 25, 7:12 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
712 PM CDT WED JUL 25 2012

OKZ002-260100-
TEXAS OK-
712 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR TEXAS COUNTY.

AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 3 MILES NORTH OF GUYMON...MOVING
EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. AVOID NORMAL FLOOD PRONE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. TRY TO
UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM
APPROACHES.

JC

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:32 PM CDTSevere Thunderstorm WarningAMATexas43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.